• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Blotches?

honeyquince

honeyquince

Well-known member
Founding Member
Joined
May 27, 2008
Messages
1,719
Location
Yorkshire
Hi there,

Just a small query here, but over the last fortnight I've started to develop red blotches, starting on my arms and spreading to my body then legs. They are slightly raised and itchy - some are round, penny sized others bigger. They remind me of midgie bites - but I know I haven't been bitten recently. Anyway, I was wondering if anyone else had experienced this and whether it might be a developing allergic reaction to some of the meds I'm on, or not. I showed my gp when they weren't so bad and he dismissed them.

Any thoughts?
 
D

Dollit

Guest
It could be an allergy to medication. Often the dyes etc they use can bring you out in a rash. Do the spots have a mark that looks like a bit in the centre?
 
honeyquince

honeyquince

Well-known member
Founding Member
Joined
May 27, 2008
Messages
1,719
Location
Yorkshire
No, nothing, just an even pinky red.
 
intelgal

intelgal

Well-known member
Founding Member
Joined
Mar 17, 2008
Messages
1,413
Location
Yorkshire
To be honest Honey it sounds as though it could be an allergy and you may never know what it is... A couple of years ago I used to a really bad urticaria type rash which used to settle with anti histamines. Pharmacists are usually good for rashes and stuff!
 
honeyquince

honeyquince

Well-known member
Founding Member
Joined
May 27, 2008
Messages
1,719
Location
Yorkshire
Hi Intelgal - pharmacy is a good idea - would never have thought of that! Thank you.
 
connect

connect

Well-known member
Admin
Moderator
Joined
Dec 10, 2007
Messages
366
It does sound suspiciously like the hives... I developed the same thing when I got allergic to penicillin-type antibiotics and I went to the pharmacy to get antihistamines. Definitely see your GP to see if any of your medications could be causing this. The hives can actually get quite severe if you're unlucky (like I was - my throat was swelling up, which apparently can be pretty dangerous :scared:). As it's the weekend now, pharmacy would probably be your best bet for the moment, particularly if the symptoms are not too severe.
 
D

Dollit

Guest
Or if you can't get to the pharmacy NHS Direct 0845 46 47. But it does sound like an allergic reaction.
 
honeyquince

honeyquince

Well-known member
Founding Member
Joined
May 27, 2008
Messages
1,719
Location
Yorkshire
Thanks everyone. They add a layer of ingterest to my life at the mo. following them around my body... they're now on my tummy and legs and have mainly disapeared from my arms... maybe if they make a complete circuit of my bod I'll go pop.
 
Top